MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 3 LEFT; PRSTHSS,KNEE,PTLLFMRTBIAL,SM-CNSTRAIND,CMNTD,POLYMER/MTL/POLYMER

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 3 LEFT; PRSTHSS,KNEE,PTLLFMRTBIAL,SM-CNSTRAIND,CMNTD,POLYMER/MTL/POLYMER
Model Number 71420164
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision of left tkr was performed due to patient presenting with pain with slight malalignment/malrotation of implant components.Primary left tkr was performed on (b)(6) 2017.During revision surgery the genesis ii non-porous tibial baseplate size 3 left was removed with renovation knee gear.Original oval 32mm patella was retained by surgeon.Bony canals and surfaces were prepped for a 5 left legion revision femur, 3 left revision tibia with tibial and femoral stems used with offset couplers and augmented femoral component.The components were trialled with rom check before implantation.The component implants used were cemented in with palacos cement and constrained 3-4 18mm insert implanted after cement curing.The wound was washed and irrigated, and betadine/saline soaked, and then closed in layers as per standard technique.
 
Additional Manufacturer Narrative
New information: g4,h1,h2,h3,h6,h7,h11.Results of investigation: it was reported that a revision of left tkr was performed due to patient presenting with pain with slight malalignment/malrotation of implant components.The affected genesis ii tibial baseplate, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Possible causes could include but are not limited to surgical technique used, size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II CMT TIB SIZE 3 LEFT
Common Device Name
PRSTHSS,KNEE,PTLLFMRTBIAL,SM-CNSTRAIND,CMNTD,POLYMER/MTL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10418673
Report Number1020279-2020-03996
Device Sequence Number2990941
Product Code JWH
UDI-Device Identifier03596010206251
UDI-Public03596010206251
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420164
Device Catalogue Number71420164
Device Lot Number17HM21153
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;